Florida, 2024

Tornado and Hail in Florida, June 6, 2024

June 6, 2024 · NWS MLB · 10 events in 3 counties and zones

Strong to Severe storms produced wind damage, severe hail, and led to one fatality over interior east central Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
$2,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Strong to Severe storms produced wind damage, severe hail, and led to one fatality over interior east central Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 6, 1:55 PM EST, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 6, 1:55 PM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
255 PM EDT Thu Jun 6 2024

...New DISCUSSION, MARINE, FIRE WEATHER, CLIMATE...

.DISCUSSION...
Issued at 255 PM EDT Thu Jun 6 2024

-Slight risk for severe storms through early evening.

-Hot conditions forecast through the weekend, with near record
 highs and heat index values in the 102 to 107 range.

-Sensitive fire weather conditions continue through this weekend.

Current...The heat is on this afternoon with temps reaching 97
degrees at 2pm at Orlando Intl Airport and Orlando Exec. SPC has
also upgraded the severe weather risk during the late afternoon
and early evening with isolated to scattered strong to severe
storms with the potential for hail and downburst winds. The
concern window for severe storms will be from 4pm to 7pm mainly
inland across the interior and well inland portions of the coastal
counties.

Tonight...Scattered ongoing strong to severe storms will be across
the interior with activity propogating south across the interior
along bounbdaries and also advecting back toward the east coast
this evening. Should see much of the convection decrease in
coverage across southern portions of the forecast area into late
evening and/or push eastward across the Atlantic waters. Lows
tonight in the lower to mid 70s.

Friday...Another approaching mid level shortwave trough will
enhance afternoon convection during the mid to late afternoon. The
GFS indicate some drying across the north in the H9-H8 layer but
substantial CAPE and afternoon heating should allow for scattered
storms north and numerous showers and storms across the south half
of the forecast area. High temps will continue above normal from
95 to 97 across the interior and 92-94 closer to the east coast.
Heat indices look to top out just below advisory thresholds from
103-107 in afternoon hours.

Saturday-Sunday...Low level WSW flow and some drying in the low
levels will make for a hot weekend. Highs will reach the mid 90s
near the coast and upper 90s across the interior. Area heat
indices area forecast to reach up to 106-109 in a few spots which
may require heat headlines this weekend. Have trimmed the NBM rain
chances based on mid range model guidance and MOS values. It
appears northern areas may only see isolated storms with scattered
coverage across the central and south each afternoon.

Monday...Another hot day is forecast with highs in the mid to
upper 90s, an increase in moisture should allow for an uptick in
afternoon showers and storms along the east coast sea breeze as it
moves into the southern interior with slower progression inland
north of the Cape expected.

Tue-Thu...Deeper moisture will move northward from south Florida
into mid to latter part of next week as mid level trough
progresses through the Southeast. Tempered daily shower and storm
chances slightly but still rising to 70 percent by mid week.
Higher coverage of showers and storms by Wed-Thu, should reduce
high temps to around 90 with heat index values from 100 to 105
degrees.

&&

.MARINE...
Issued at 255 PM EDT Thu Jun 6 2024

Friday-Monday...Boating conditions remain generally favorable into
late week and through the weekend. Weak front will approach north
Florida late Friday and settle near to just north of the waters into
the weekend before it gradually fades. This will shift the ridge
axis of high pressure over the west Atlantic southward through the
period, with winds generally out of the W/SW each day backing to the
S/SE each afternoon with the developing east coast sea breeze. Wind
speeds 5-10 knots in the morning, increase up to 10-15 knots in the
afternoon and evening, with seas 1-3 feet.

Scattered offshore moving showers and storms will continue to be
possible into Friday afternoon and early evening, but shower and
storm chances begin to decrease north of the Cape into the
weekend before rising once again into early next week.

&&

.FIRE WEATHER...
Issued at 255 PM EDT Thu Jun 6 2024

Thursday-Monday...Sensitive fire weather conditions will exist
across the area Fri-Mon, with sensitive to near critical fire
weather conditions into the weekend, as hot conditions prevail and
ongoing drought conditions persist. Minimum RH values fall to near
40 percent Friday afternoon. Additional scattered showers and
storms are possible Friday afternoon. An increase in lightning
strikes with this activity, may lead to additional brush fires.

Conditions then trend a little drier into the weekend, with Min RH
values falling to the mid 30s to low 40s across the interior on
Saturday and into the mid to upper 30s across the interior on
Sunday. Isolated to scattered showers and storms will again be
possible each afternoon, but overall coverage is forecast to be
lower.

&&

.CLIMATE...
Issued at 255 PM EDT Thu Jun 6 2024

Forecast high temperatures are expected to remain below record
values today, but there will be a better chance of tying or
breaking some record highs Friday and into the weekend.

Record high temperatures for today, June 6th:

DAB 6-Jun  100 1998
LEE 6-Jun  98 1998
SFB 6-Jun  101 1998
MCO 6-Jun  101 1927
MLB 6-Jun  101 1998
VRB 6-Jun  97 1998
FPR 6-Jun  100 1998

Record high temperatures for June 7th through the 9th:

DAB 7-Jun 97 1985     8-Jun  99 1985     9-Jun 98 1981
LEE 7-Jun 96 2008     8-Jun  96 1985     9-Jun 98 1985
SFB 7-Jun 100 1998    8-Jun  97 1985     9-Jun 99 2006
MCO 7-Jun 98 1927     8-Jun  99 1985     9-Jun 100 1907
MLB 7-Jun 95 2014     8-Jun  97 1980     9-Jun 97 1941
VRB 7-Jun 98 1986     8-Jun  95 1995     9-Jun 94 1994
FPR 7-Jun 95 1998     8-Jun  95 1949     9-Jun 96 1980

&&

.AVIATION...
(18Z TAFs)
Issued at 1241 PM EDT Thu Jun 6 2024

IMPACT:
TS likely for Greater Orlando terminals, including MCO, between
06/19Z-07/00Z. A 15% risk for storms with severe wind/hail.

DISCUSSION:
Plentiful instability will overturn this afternoon as the sea
breezes collide over the peninsula, sparking scattered to numerous
storms between 19Z and 00Z. Gusty winds to 30-50 KT and coin-
sized hail are possible in a few storms, along with frequent
lightning. Highest coverage will be around Greater Orlando
initially before drifting toward the coastal sites through 03Z
before diminishing overnight. Prevailing winds will be SW 5-15 KT,
except E/SE 8-15 KT for the coastal terminals. VFR except near
storms. Overnight, light/variable winds are expected. Another
round of SCT storms expected Friday beyond 07/20Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  72  94  74  94 /  20  50  20  20
MCO  73  96  76  97 /  30  50  20  20
MLB  72  93  74  93 /  30  60  40  20
VRB  72  94  73  94 /  50  60  40  30
LEE  74  96  76  97 /  20  50  10  20
SFB  73  97  75  97 /  20  50  20  20
ORL  74  96  76  97 /  30  50  20  20
FPR  71  94  72  93 /  50  60  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

DISCUSSION...Volkmer
AVIATION...Heil
Hazardous weather outlook, Jun 6, 4:24 AM EST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
524 AM EDT Thu Jun 6 2024

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-070200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
524 AM EDT Thu Jun 6 2024

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms will develop
toward mid to late afternoon and through this evening, as the sea
breeze boundaries move inland and collide across east central
Florida, west of I-95. Some of this activity may be able to shift
back toward the coast and offshore through late afternoon into
early this evening.

Strong to isolated severe storms will be possible, with the main
threats including frequent lightning strikes, strong to locally
damaging wind gusts around 40 to 60 mph, coin-sized hail up to 1
inch in diameter, and locally heavy rainfall of 1 to 3 inches.

.EXCESSIVE HEAT IMPACT...
Hotter than normal temperatures are forecast today, with highs
climbing into the low to mid 90s at the coast and mid to upper
90s across the interior, with peak heat indices between 102 to 107
across east central Florida. If spending extended periods of time
outdoors, it is recommended that you take breaks in the shade or
in an air conditioned building, and also remain well hydrated.

.RIP CURRENT IMPACT...
A moderate risk for dangerous rip currents exists at area beaches
today. Remember to swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Any storms that develop will have the potential to produce wind
gusts in excess of 34 knots, initially over inland lakes this
afternoon and with any storms that push offshore from late this
afternoon into this evening.

.FIRE WEATHER IMPACT...
Sensitive fire weather conditions will continue today, as hotter
temperatures and ongoing drought conditions persist over much of
east central Florida. Any new or ongoing brush fires may spread
rapidly behind the east and west coast sea breeze boundaries,
which will push inland and collide across east central Florida,
west of I-95 later this afternoon. Higher storm coverage is
expected later this afternoon and evening, with an increase in
lightning strikes and strong gusty outflow winds possible, which
will lead to additional fire weather concerns.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered afternoon showers and lightning storms will be possible
into Friday, with overall coverage of this activity decreasing
into the weekend. Shower and storm chances then increase again
into early next week.

Hot temperatures will continue from late week and into the
weekend, with near record highs well into the 90s and peak heat
indices of 100 to 107. A Moderate to Major Heat Risk is outlooked
over much of central Florida. This level of heat can affect anyone
without adequate cooling and hydration.

Sensitive to near critical fire weather conditions are forecast
into late week and this weekend as hotter than normal conditions
continue and drought conditions persist.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Weitlich

In the hours before

Special weather statement, Jun 6, 5:20 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
620 PM EDT Thu Jun 6 2024

FLZ041-062245-
Inland Volusia FL-
620 PM EDT Thu Jun 6 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VOLUSIA COUNTY THROUGH
645 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm near
Deltona, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, DeLand, New Smyrna Beach, Lake Helen, and Cassadaga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2888 8126 2903 8124 2904 8101 2882 8104
TIME...MOT...LOC 2219Z 268DEG 7KT 2893 8115

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Jun 6, 5:25 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
625 PM EDT Thu Jun 6 2024

FLZ045-053-062300-
Osceola FL-Orange FL-
625 PM EDT Thu Jun 6 2024

...COLLIDING BOUNDARIES WILL CAUSE STRONG THUNDERSTORMS TO DEVELOP
OVER SOUTH CENTRAL ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES THROUGH
700 PM EDT...

At 623 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms developing south of St Cloud and Kissimmee, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, West Lake Toho, and Buena Ventura
Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2842 8144 2837 8100 2799 8127 2807 8135
      2808 8135 2808 8136 2818 8146
TIME...MOT...LOC 2223Z 237DEG 14KT 2815 8130

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Heil
Special weather statement, Jun 6, 5:26 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Melbourne FL
626 PM EDT Thu Jun 6 2024

FLZ041-044-046-062300-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
626 PM EDT Thu Jun 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEMINOLE...
NORTHEASTERN LAKE AND SOUTH CENTRAL VOLUSIA COUNTIES THROUGH 700 PM
EDT...

At 625 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange City, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Deltona, Sanford, DeLand, Lake Mary, and Orange City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2875 8141 2899 8142 2901 8124 2876 8114
TIME...MOT...LOC 2225Z 278DEG 8KT 2894 8133

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Jun 6, 5:35 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
635 PM EDT Thu Jun 6 2024

FLZ045-144-062300-
Orange FL-Southern Lake County FL-
635 PM EDT Thu Jun 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LAKE AND SOUTHWESTERN
ORANGE COUNTIES THROUGH 700 PM EDT...

At 634 PM EDT, Doppler radar was tracking a strong thunderstorm over
Horizon West, or near Bay Lake, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Windermere, and Bay Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2854 8169 2856 8144 2835 8148 2835 8161
      2836 8173
TIME...MOT...LOC 2234Z 275DEG 12KT 2844 8162

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Jun 6, 5:41 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
641 PM EDT Thu Jun 6 2024

FLZ041-044-062315-
Northern Lake County FL-Inland Volusia FL-
641 PM EDT Thu Jun 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAKE AND WEST
CENTRAL VOLUSIA COUNTIES THROUGH 715 PM EDT...

At 641 PM EDT, Doppler radar was tracking a strong thunderstorm near
DeLeon Springs, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
DeLand, DeLeon Springs, DeLand Airport, West DeLand, and Forest
Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2899 8151 2917 8151 2919 8128 2901 8123
TIME...MOT...LOC 2241Z 265DEG 17KT 2909 8143

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Jun 6, 5:48 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
648 PM EDT Thu Jun 6 2024

FLZ045-046-062315-
Orange FL-Seminole FL-
648 PM EDT Thu Jun 6 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SEMINOLE AND CENTRAL
ORANGE COUNTIES THROUGH 715 PM EDT...

At 648 PM EDT, Doppler radar was tracking a strong thunderstorm over
University Of Central Florida, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Sanford, Altamonte Springs, Oviedo, and Winter Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2854 8137 2875 8137 2876 8114 2854 8100
TIME...MOT...LOC 2248Z 265DEG 17KT 2859 8122

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson

The radar

The Melbourne radar (KMLB), 58 km away, was scanning. The volume nearest the first event began at 22:47 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind, 3 hail, 1 tornado, 1 funnel cloud. Local standard time, as filed.

Hail, Osceola

When
June 6, 5:48 PM EST
Where
Osceola County, 2.53 mi WSW of Alligator Lake Lake
Measured
1 in hail
Reported by
Public
Coordinates
28.210, -81.240

Public reports quarter size hail near St Cloud.

Thunderstorm Wind, Orange

When
June 6, 5:49 PM EST
Where
Orange County, 3.64 mi E of Killarney
Measured
40 kt (46 mph) estimated gust
Deaths
1 direct, 0 indirect
Injuries
1 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
28.450, -81.590

A tree fell onto a car traveling southbound on Reams Road near Summerlake Park Boulevard in Winter Garden. A 14 year old female who was in the back seat at the time was extricated from the back seat and transported to the hospital, where she was pronounced dead. Two other passengers in the car were uninjured.

Hail, Osceola

When
June 6, 5:50 PM EST
Where
Osceola County, 1.51 mi NNW of Ashton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
28.270, -81.260

Spotter reported golf ball size hail near St Cloud.

Hail, Osceola

When
June 6, 5:54 PM EST
Where
Osceola County, 2.76 mi S of St Cloud
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.210, -81.280

Spotter reported quarter size hail south of St Cloud.

Thunderstorm Wind, Orange

When
June 6, 5:56 PM EST
Where
Orange County, 0.92 mi SW of (Mco)orlando Intl Ar
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
28.420, -81.330

The ASOS at the Orlando International Airport (KMCO) measured a 50 knot wind gust from the south-southeast.

Thunderstorm Wind, Orange

When
June 6, 5:58 PM EST
Where
Orange County, 1.38 mi S of Azalea Park
Measured
45 kt (52 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
28.530, -81.320

Spotter reported multiple large tree branches down with at least one falling on a van near Lido and Nadine Streets. Time estimated via radar.

Tornado, Orange

When
June 6, 6:00 PM EST to 6:01 PM EST
Where
Orange County, Piedmont to 0.03 mi S of Piedmont
Rating
EF0
Path length
0.03 mi
Path width
5 yd
Reported by
Department of Highways
Coordinates
28.630, -81.450

DOT cameras show a likely landspout with lofted dust along FL-414 at the intersection of US-441. No damage was reported.

Thunderstorm Wind, Seminole

When
June 6, 6:12 PM EST
Where
Seminole County, 1.51 mi SSE of Fern Park
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
28.630, -81.320

Gas station awning collapsed at the 7-Eleven at the intersection of FL-436 and Howell Branch Road. Time estimated via radar.

Thunderstorm Wind, Orange

When
June 6, 6:13 PM EST
Where
Orange County, 0.69 mi N of North Orlando
Measured
45 kt (52 mph) estimated gust
Property damage
$250
Reported by
Broadcast Media
Coordinates
28.610, -81.370

Photo received of a large tree branch downed near the corner of Lake and Orlando Avenues in Maitland.

Funnel Cloud, Orange

When
June 6, 6:30 PM EST
Where
Orange County, 0.61 mi W of North Orlando
Reported by
Public
Coordinates
28.600, -81.380

Multiple photos on social media of a funnel cloud near I-4 just north of Downtown Orlando. Time estimated from radar.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Orange2024-06-0614FemaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2024Every state in 2024This day in weather historyThe tornado archive for Florida, 2024Warnings in Florida, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1183123, 1183130, 1183124, 1183125, 1183129, 1183126, 1183131, 1183127, 1183128, 1183122.